Alert archive / Connecticut / Flash Flood Warnings in 2023

Flash Flood Warning 30, NWS Boston/Norton, MA

July 21, 2023Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this flash flood warning at Jul 21, 2023, 3:48 PM EDT for Capitol Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2023, 3:48 PM EDT (19:48 UTC)
Expired
Jul 21, 2023, 6:49 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 98 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

108 
WGUS51 KBOX 211948
FFWBOX
CTC003-212300-
/O.NEW.KBOX.FF.W.0030.230721T1948Z-230721T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
348 PM EDT Fri Jul 21 2023

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  Southern Hartford County in northern Connecticut...

* Until 700 PM EDT.

* At 348 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 2 inches of 
  rain have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of urban areas, highways, streets and
           underpasses as well as other poor drainage and low-
           lying areas. Sharp rises on creeks and streams in the
           warned area over bankfull.

* Some locations that will experience flash flooding include...
  Hartford, New Britain, West Hartford, Bristol, Manchester, East 
  Hartford, Southington, Glastonbury, Newington, Windsor, 
  Wethersfield, South Windsor, Farmington, Bloomfield, Berlin, Rocky 
  Hill, Avon, Plainville and Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4181 7271 4182 7256 4181 7254 4177 7250
      4172 7250 4167 7252 4164 7260 4163 7288
      4166 7292 4171 7292 4177 7293

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

AL
2 follow-up statements
385 
WGUS71 KBOX 212114
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
514 PM EDT Fri Jul 21 2023

CTC003-212300-
/O.CON.KBOX.FF.W.0030.000000T0000Z-230721T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-
514 PM EDT Fri Jul 21 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING 
FOR SOUTHERN HARTFORD COUNTY...

At 514 PM EDT, trained weather spotters reported thunderstorms 
producing flooding on several streets in East Hartford, including 
Brewer Street. Between 2.5 and 3.5 inches of rain have fallen. 
Excessive rain has since ended, although additional thunderstorms 
developing in northern New Haven and southern Litchfield Counties 
may bring another period of heavy rains to the warned area. The 
expected rainfall rate is 0.5 to 1 inch in 1 hour. Flash flooding is 
already occurring and more instances of flooding may develop as 
additional storms move into the warned area.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained spotters reported.

IMPACT...Flash flooding of urban areas, highways, streets and
         underpasses as well as other poor drainage and low-lying
         areas. Sharp rises on creeks and streams in the warned
         area over bankfull.

Some locations that will experience flash flooding include...
  Hartford, New Britain, West Hartford, Bristol, Manchester, East 
  Hartford, Southington, Glastonbury, Newington, Windsor, 
  Wethersfield, South Windsor, Farmington, Bloomfield, Berlin, Rocky 
  Hill, Avon, Plainville and Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4181 7271 4182 7256 4181 7254 4177 7250
      4172 7250 4167 7252 4164 7260 4163 7288
      4166 7292 4171 7292 4177 7293

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

AL
752 
WGUS71 KBOX 212249
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
649 PM EDT Fri Jul 21 2023

CTC003-212259-
/O.CAN.KBOX.FF.W.0030.000000T0000Z-230721T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-
649 PM EDT Fri Jul 21 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN HARTFORD COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4181 7271 4182 7256 4181 7254 4177 7250
      4172 7250 4167 7252 4164 7260 4163 7288
      4166 7292 4171 7292 4177 7293

$$

AL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:42 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 21, 3:42 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
342 PM EDT Fri Jul 21 2023

.SYNOPSIS...
Though we can't rule out a pop-up shower or thunderstorms in
interior Southern New England on Saturday, mainly dry weather
prevails. Pleasant midsummer weather for Sunday with mostly sunny
skies, low humidity levels and seasonably warm temperatures.
Humidity then returns for early to mid next week along with daily
chances for showers and thunderstorms, becoming more concentrated on
Tuesday. Late next week features lower shower and storm chances but
even warmer temperatures and rising humidity levels.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
330 pm update...

we are just rolling with what Mother Nature is dishing out.
Broken line of convection out across the CT River Valley, which
is where the axis of best instability currently is (MLCAPE about
1000 J/kg). So far none of the storms have reached severe
limits, but we've had some small hail and gusty winds. Biggest
issue has been the torrential rainfall, and unfortunately some
cell training occurred across parts of western MA -- producing
over 4" of rain in about 1 hour time in the Conway to Deerfield
area. In a normal summer, that amount of water would be rather
problematic. Given how wet we've been, it's a really bad thing.
Flash Flood Warnings have been issued for those areas. The
entire convective line has been slow to move east, and cells
have been reforming in the same areas -- so for the next 2-4
hours, additional flash flooding is likely.

As for the rest of the evening into overnight, convective models
are struggling. Will maintain the general forecast concept that
the current line of t-storms will slowly push east, but weaken
as they do. Another batch of t-storms currently getting into
eastern NY are out ahead of a weak surface cold front. Those
should be entering our western areas about sunset, so not
thinking severe t-storm risk, but could still maintain a local
flooding problem. That should be the kicker to get everything to
finally move east and offshore after midnight. Thunder threat is
lower in eastern MA and across the Cape overnight, but a rumble
or two is possible. Will be patches of low clouds/fog across the
Cape and Islands. Additional fog is expected after midnight in
the CT River Valley, especially after skies clear.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
330 pm update...

Saturday is looking rather nice. Much drier airmass will
overspread the region, with PW values below 1". Some hi-res
models indicate that there could be an isolated shower across SE
MA in the afternoon as moisture remains a little higher there.
Combined with sea breeze boundaries, that could be enough to
spark that 1 or 2 light showers. Probabilities of that happening
are less than 15%, so they are not explicitly included in the
forecast. Stuck with model blend for highs, generally around
normal with low to mid 80s (cooler at the coasts). Dewpoints may
end up being lower than currently forecast, if boundary layer
mixing overachieves. Have in upper 50s across the NW to mid 60s
in the east, but much of the region could end up with dewpoints
in the 50s. Exception will probably be far SE MA and the
Cape/Islands.

Quiet weather Saturday night. Perhaps some fog across SE MA
(again, residual moisture hanging on in that area). A little
below normal for lows, but should be comfy enough to open up the
windows. Lots of 50s to lower 60s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
330 pm update...

Key Points:

* Not as warm and less humid Sat night

* Pick of the weekend is Sunday with sunny and seasonably warm
  weather, but comfortable humidity

* Chance of showers/t-storms next Tue and Fri. Otherwise mainly
  dry weather with a gradual increase in heat & humidity, with
  90s possible late next week.

Short wave trough over southeast Quebec deamplifies and lifts
northeast away from the region. In its wake, NW flow aloft
streaming across SNE with 850 mb ensemble temp anomalies
slightly cooler than normal into MA/CT/RI. This combined with
light winds, decreasing clouds and dew pts falling into the mid
and upper 50s, low to mid 60s for the coastline, will result in
a very comfortable Sat night for late July.

Departing sHighlights:

* Gorgeous mid-summer day Sunday with warm temps, dry weather and
  lower humidity levels.

* Unsettled with daily chances for showers and t-storms Mon thru
  Wed, tending more concentrated on Tue.

* Drier weather for late week, but significant heat and humidity
  appears favored with a potential for elevated heat indices Thu-Fri.

Details:

Sunday:

Overall still shaping up to be a pleasant Sunday in Southern New
England with mostly sunny, dry weather and warm temperatures. In
addition, much lower humidity levels are forecast on westerly flow
with dewpoints into the upper 50s to lower 60s. Compared to the last
several days where dewpoints have been more commonly in the upper
60s to mid 70s, this will feel pretty refreshing by comparison.
Clear skies and light winds will set the stage for a cooler and more
comfortable mid-summer night than we've experienced essentially for
much of July. Seasonably warm highs in the middle/upper 80s with
lows in the lower 60s.

Early to Mid Next Week:

Still some variation on which day(s) may offer better shower and t-
storm chances. However SW flow resumes with a return to elevated
humidity and at least daily chances for showers and t-storms.
Current loose consensus across models is that the shower and t-storm
coverage would be more modest/isolated on Mon, with more coverage on
Tue/Tue night, perhaps lingering into Wed as well. Too soon to
delineate if any storms may become severe, though localized,
persistent downpours may elevate the risk for at least localized
excessive rain and possible flooding given elevated soil moisture
conditions and streamflows in the 90th percentile given the spate of
recent heavy rains.

Temps to trend around or just above seasonable levels.

Late Week:

We get into shortwave ridging aloft for late next week, and this
should at least keep shower and t-storm chances to a relative
minimum. However the main story for late next week is even warmer
temperatures, given 850 mb temps that are in the upper teens to
nearly 20C! Highs may reach into the mid 80s to lower-mid 90s with
not much nighttime relief. Combined with elevated humidity levels,
some risk for elevated heat indices may develop.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Forecast Confidence
Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18z update.

Confidence overall is moderate.

Tricky forecast, as it always is with convection. As of just
prior to 18z, scattered thunderstorms are forming across western
CT and MA. They should progress eastward during the afternoon
and into the evening, but questions about how well they maintain
intensity. That has big ramifications for the forecast for BOS
in particular. Have added in TEMPO groups for best guess on
timing for TSRA at BAF, BDL and ORH. However as the storms move
further east, they should be weakening, so only went with TEMPO
SHRA for BOS, BED and PVD, though did include VCTS in the body
of the TAF. There may be another weakening line of showers and
t-storms, that are currently across central NY, coming into the
area during the mid evening into overnight hours. Low
confidence, so a lot of VCSH in the forecast. That second line
of convection will actually mark the passage of a weak cold
front. Winds will shift to SW/W after that passage during the
overnight hours. Expect a mix of VFR and MVFR ceilings today,
with IFR expected, especially along the east coast, Cape and
Islands. Eventually we break out into VFR area wide starting
Saturday morning.

KBOS TAF...Moderate confidence in TAF. Expect additional TAF
amendments to fine tune timing of TSRA later this afternoon.
Some low ceilings over the adjacent waters are expected to move
in this evening for MVFR, perhaps IFR conditions.

KBDL TAF...Moderate confidence in TAF. Expect additional TAF
amendments to fine tune timing of TSRA. Potenial for IFR
conditions after 04z with fog forming in the CT River Valley.
Low confidence, so not in the forecast at this time.

Outlook /Sunday through Wednesday/...

Sunday through Monday Night: VFR.

Tuesday: VFR. Breezy. Slight chance SHRA, isolated TSRA.

Tuesday Night: VFR.

Wednesday: VFR. Slight chance SHRA, slight chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

330 pm update...

High confidence overall.

Most of the thunderstorms will remain across the inland areas
this evening, however showers and perhaps a rumble of thunder
will affect coastal waters overnight. A weak cold front pushes
through late tonight, with winds turning to the SW/W.

Otherwise looking like pretty tranquil for the weekend. Weak
ridge of high pressure will develop over the region and drift
south. Expect onshore winds to develop near the coast.

Areas of fog overnight, should dissipate by tomorrow morning.
Not expecting any fog Saturday through Saturday night.

Outlook /Sunday through Wednesday/...

Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Loconto/Nash
NEAR TERM...Nash
SHORT TERM...Nash
LONG TERM...Loconto
AVIATION...Loconto/Nash
MARINE...Loconto/Nash
Hazardous weather outlook, Jul 21, 4:19 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
419 AM EDT Fri Jul 21 2023

CTZ004-MAZ004>007-012>024-026-RIZ001>008-220830-
Windham CT-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
419 AM EDT Fri Jul 21 2023

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-220830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
419 AM EDT Fri Jul 21 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002-003-MAZ002-003-008>011-220830-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-
419 AM EDT Fri Jul 21 2023

This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.

.DAY ONE...Today and tonight.

A few strong to severe thunderstorms are possible this afternoon and
early evening. The main threats are damaging winds, flash flooding
and large hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jul 21, 3:09 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
309 PM EDT Fri Jul 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     Flash Flood      1 SSW Conway            42.50N 72.70W
07/21/2023                   Franklin           MA   Law Enforcement

            Mudslide on Whatley Rd in Conway into the
            roadway. relayed by amateur radio.

&&

AL
Local storm report, Jul 21, 3:10 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
310 PM EDT Fri Jul 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Flash Flood      3 ESE Conway            42.49N 72.63W
07/21/2023                   Franklin           MA   Dept of Highways

            Rt 116 at Conway/Deerfield town line closed
            due to flooding by MassDOT. Mass State
            Police enroute to provide assistance.
            Relayed by amateur radio.

&&

AL
Local storm report, Jul 21, 3:18 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
318 PM EDT Fri Jul 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Flash Flood      Orange                  42.59N 72.31W
07/21/2023                   Franklin           MA   Law Enforcement

            East Main St at Mechanic St flooded and
            impassable.

&&

AL
Local storm report, Jul 21, 3:19 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
319 PM EDT Fri Jul 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Flash Flood      Orange                  42.60N 72.31W
07/21/2023                   Franklin           MA   Law Enforcement

            Orange PD reports Dexter Street has
            reportedly significant flooding over it.
            Relayed by amateur radio.

&&

AL
Local storm report, Jul 21, 3:31 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
331 PM EDT Fri Jul 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Flash Flood      1 WSW Deerfield         42.54N 72.62W
07/21/2023                   Franklin           MA   Law Enforcement

            Lower Road in Deerfield is closed and 14
            feet of Lower Road has collapsed. A car fell
            into the washed out section of road and the
            vehicle occupant was rescued. relayed by
            amateur radio.

&&

AL
Special weather statement, Jul 21, 3:45 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
345 PM EDT Fri Jul 21 2023

CTZ002-003-212045-
Hartford CT-Tolland CT-
345 PM EDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of northwestern Tolland
and southeastern Hartford Counties through 445 PM EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm over
Newington, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Hartford, New Britain, West Hartford, Manchester, East Hartford,
Glastonbury, Newington, Vernon, Windsor, Wethersfield, Mansfield,
South Windsor, Farmington, Berlin, Rocky Hill, Ellington, Tolland,
Coventry, East Windsor and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut.

&&

LAT...LON 4177 7278 4194 7237 4174 7226 4163 7267
      4163 7271 4162 7271 4161 7275
TIME...MOT...LOC 1944Z 251DEG 6KT 4171 7272

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KP

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:52 PM EDTSpecial Weather StatementBOX53 min
Jul 21, 3:45 PM EDTSpecial Weather StatementBOX60 min
Jul 21, 4:48 PM EDTSpecial Weather StatementBOX57 min
Jul 21, 6:25 PM EDTSpecial Weather StatementBOX65 min
Jul 21, 6:32 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region39 min

Nearby

Flash Flood Warnings in Connecticut, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.